MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS
Catalog Number CL-07745
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that 26 sep 2025, during clinical use of our sheath, it was found that the sealing cap on the sheath tube had cracked." the user changed to a new set to resolve the issue.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer submitted two photos for analysis.The photos show the hub of a cath-lab sheath.The hub of a dilator is visible protruding from the sheath cap.A crack is visible on the side of the sheath cap.The customer also returned one sheath and dilator for analysis.Signs of use in the form of biological material were observed.The dilator was returned advanced through the sheath.Visual analysis revealed a crack in the side of the sheath cap.The sheath cap was not fully seated onto the sheath hub.The dilator was removed from the sheath for further inspection.Minor deformation was observed on the dilator hub.The outer diameter of the dilator body at the proximal end measured 0.097" which is within the specification limits of 0.096"-0.099" per product drawing.The outer diameter of the distal end of the dilator hub measured 0.151" which is within the specification limits of 0.149"-0.151" per product drawing.The inner diameter of the sheath cap measured 0.1452" which is within the specification limits of 0.144"-0.147" per product drawing.The outer diameter of the sheath cap measured 0.3888" which is within the specification limits of 0.385"-0.395" per product drawing.The outer diameter of the proximal end of the sheath hub measured 0.348" which is within the specification limits of 0.345"-0.349" per product drawing.Manufacturing, design assurance, and sustaining engineering were all contacted as part of this investigation.The manufacturing molding team stated that while fractures in the cap related to the molding process are possible, they typically occur on the weld line of the part.The crack observed is located on the side of the cap and does not appear consistent with a molding deficiency.Based on discussion with design assurance, it is possible that exposure to chemicals/disinfectants may contribute to the cracking observed.Additional information was requested from the customer regarding what disinfectants were used.No response was received.Sustaining engineering also stated that the observed cracking may be consistent with applied non-axial force with the dilator to the cap while trying to lock the dilator to the device as only one side of the dilator has the deformation.Attempts to replicate this damage with a lab inventory sample were unsuccessful.Additionally, no deformation/bending was observed at the connection between the dilator hub and dilator body of the returned unit.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this device states, "do not apply excessive force in removing guidewire or sheath/dilator." additionally, "hemostasis valve must be occluded at all times to minimize the risk of air embolism or hemorrhage." the customer report of a cracked sheath cap was able to be confirmed through investigation of the returned sample.Visual analysis revealed cracking in the hemostasis sheath cap.The returned sample passed all relevant dimensional inspection.A device history record (dhr) review was performed, and no relevant findings were identified.Manufacturing, design assurance, and sustaining engineering were contacted as part of this investigation.The manufacturing molding team stated that the observed damage is inconsistent with a molding deficiency.Sustaining engineering also stated that the observed cracking may be consistent with applied non-axial force with the dilator to the cap while trying to lock the dilator to the device as only one side of the dilator has the deformation; however, attempts to replicate this damage with a lab inventory sample were unsuccessful.Additional information was requested from the customer regarding which disinfectants were used on the device; however, no response was received.Based on the customer report and the sample received, the most likely root cause is undeterminable.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that "(b)(6) 2025, during clinical use of our sheath, it was found that the sealing cap on the sheath tube had cracked." the user changed to a new set to resolve the issue.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".

Brand Name
ARROW CATH-LAB SHEATH INTRO SET
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23335049
Report Number9680794-2025-00851
Device Sequence Number9948983
Product Code DQY
UDI-Device Identifier00801902001931
UDI-Public(01)00801902001931(11)240229(17)290131(10)14F24B0292(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCL-07745
Device Lot Number14F24B0292
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown